MAUDE Adverse Event Report: ARTHREX, INC. SUPRAPATELLAR INSERTION GUIDE; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. SUPRAPATELLAR INSERTION GUIDE; INTRAMED FIXATN ROD AND ACCESS
Model Number SUPRAPATELLAR INSERTION GUIDE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems-06039695 that a 1255-300 suprapatellar insertion guide and a 1239-100 locking knob insertion guide had an issue during a tibial nail procedure on (b)(6) 2023.The patient was a 15 yo with hard bone, they reamed 2mm larger than the selected nail size, which was a size 9 nail.Upon insertion of the nail, the jig broke but wasn¿t noticed until trying to rotate the nail, and then it fully separated when trying to back slap the nail to gain compression of the fracture.The surgeon was able to get the piece of jig out of the patient.He had to do perfect circles proximally.This is the 2nd time this situation has happened.This occurred during use with no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b.5 event updated.G.3 follow-up information received.H.6 updated.The complaint is confirmed.One unpackaged 1255-300 tibial insertion guide, extended batch 212469, was received for investigation.The visual evaluation revealed that the received insertion guide was detached.It was noted that part 1239-100 locking bolt is still attached to the returned device.It was observed damaged along the returned 1255-300 as the laser marks faded.The reported condition is most likely caused by overstressing a device that is damaged naturally and inevitably as a result of normal wear or aging.
 
Event or Problem Description
On 1/15/2024, the sales representative provided the following information via email: the procedure was completed by the surgeon manually inserting the screws proximally instead of through the jig.There was no case delay reported, and the procedure was completed successfully.The first incident had previously been reported to arthrex.

Brand Name
SUPRAPATELLAR INSERTION GUIDE
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17996270
Report Number1220246-2023-08338
Device Sequence Number17812684
Product Code HSB
UDI-Device Identifier00848665039153
UDI-Public00848665039153
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUPRAPATELLAR INSERTION GUIDE
Device Catalogue Number1255-300
Device Lot Number212469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown